How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Doctor
Category: Medical
Satisfied Customers: 2253
Experience:  MBBS; MD
4079050
Type Your Medical Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I stopped eslicarbazepine about two and a half months back

This answer was rated:

I stopped eslicarbazepine about two and a half months back as it was inducing a ravenous appetite in me.It was replaced with lamotrigine now at 250 mg. and abilify 10 mg. I would like to mention that Over the last 20 years I have not had any tilts towards depressions and only minor hypomanic bouts. Could you tell me in your experience is 250 mg orr 300 mg the better level . On what parameters should I judge the better level?
Dr. Vikas :

Hello

Dr. Vikas :

Thanks for your question.

Dr. Vikas :

The usual dose range of Lamotrigine is from 100 to 200 mg per day and the maximum dose is generally 200 mg per day for Bipolar disorders.

Dr. Vikas :

Some doctor may use the higher doses provided the patient is able to tolerate it because increasing the dose may lead to increase in side effects.

Dr. Vikas :

The best parameters for finding the appropriate doses are the clinical response (patient is free of symptoms) and nil or minimal side effects at that particular dose.

Dr. Vikas :

In my personal experience, lowest possible dose should be used in patients to minimize the side effects.

JACUSTOMER-8ncrwge2- :

Because of your gentle prompt I went to the manufacturer's dosage guidelines and they cofirmed your statements.. Two weeks back I shifted lamotrigine from a nightly dose to a morning one after learning that it had lifting element to it. The result was that my sleep became deeper and longer by nearly two hours.. Could you confirm or refute if this was due to the shift?

Dr. Vikas :

With Lamotrigine, sedation is not a common side effect although it may be experience by some patients. In other words, it is not considered to be a sedating mood stabilizer.

Dr. Vikas :

May be, you also did not find it sedating but probably a bit activating and hence noticed a improvement in your sleep duration once you start taking it in morning.

Dr. Vikas and other Medical Specialists are ready to help you